MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi - not yet required for the reported product code/lot number combination, however the di was provided.The actual device was discarded by the involved facility.Therefore the investigation was limited to user facility information and evaluation of a retention sample from the involved product code/lot number combination.Visual inspection revealed no defects.The connection ring was removed from the support arm fur further visual inspection.The connection ring, the components to fix the connection ring on the reservoir and on the oxygenator module were confirmed to be intact.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.The investigation results verified that the retention was normal product.There is no evidence that this event was related to a device defect or malfunction and the exact cause for the reported event cannot be definitively determined.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device discarded by facility.
 
Event or Problem Description
The user facility reported breakage on the capiox rx15 device.Follow up communication with the user facility reported the following information: when the perfusionist visually checked the oxygenator, he realized that the support between the oxygenator and the reservoir was loose and the oxygenator was moving; the product was replaced and a backup unit was used for the procedure; the reported issue was found out of box and not used in a case; and there was no patient involvement.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6300205
Report Number9681834-2017-00013
Device Sequence Number16519609
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberCX*RX15RW30
Device Lot Number160704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1